Spatial optimal disturbances in swept attachment-line boundary layers

Alan Guégan, Peter J. Schmid, Patrick Huerre

Research output: Contribution to journalArticlepeer-review

11 Scopus citations


A formulation based on direct and adjoint parabolized equations is developed to account for the spatial evolution of perturbations in swept attachment-line boundary layers. For sweep Reynolds numbers larger than Re = 100 the dynamics is dominated by a lift-up mechanism which is responsible for large energy amplification by transforming spanwise vortices into spanwise streaks. This mechanism favours steady perturbations with a chordwise scale that quantitatively matches its counterpart for classical Blasius boundary layers. © 2008 Cambridge University Press.
Original languageEnglish (US)
Pages (from-to)179-188
Number of pages10
JournalJournal of Fluid Mechanics
StatePublished - Jan 1 2008
Externally publishedYes

Bibliographical note

Generated from Scopus record by KAUST IRTS on 2022-09-13

ASJC Scopus subject areas

  • Mechanics of Materials
  • Mechanical Engineering
  • Condensed Matter Physics


Dive into the research topics of 'Spatial optimal disturbances in swept attachment-line boundary layers'. Together they form a unique fingerprint.

Cite this